Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 72, NWS Shreveport, LA

August 14, 2017Wood County, Texas

NWS Shreveport, LA issued this river flood warning at Aug 14, 2017, 10:03 AM CDT for Wood County, Texas. It took effect at Aug 14, 2017, 8:00 PM CDT. It was in force for 57 hr.

The area

The outline as issued.

The facts

Issued
Aug 14, 2017, 10:03 AM CDT (15:03 UTC)
In effect from
Aug 14, 2017, 8:00 PM CDT
Expired
Aug 17, 2017, 4:30 AM CDT
In force
57 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

County Wood County, TX

The radar

The Shreveport radar (KSHV), 153 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lake Fork Creek near Quitman (QTMT2).

Action stage
15.5 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08019000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

591 
WGUS44 KSHV 141503
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
1003 AM CDT Mon Aug 14 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC499-151503-
/O.NEW.KSHV.FL.W.0072.170815T0100Z-170817T0707Z/
/QTMT2.1.ER.170815T0100Z.170815T1200Z.170816T1307Z.NO/
1003 AM CDT Mon Aug 14 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Lake Fork Creek Near Quitman, Texas.
* from this evening to late Wednesday night...or until the warning is
  cancelled.
* At 915 AM Monday the stage was 13.6 feet. 
* Minor flooding is forecast. 
* Flood stage is 16 feet. 
* Forecast...Rise above flood stage this Monday evening and continue
  to rise to near 16.7 feet by Tuesday evening. The river will fall 
  below flood stage by Wednesday morning.
* Impact...Minor lowland flooding.  Move livestock and equipment to
  higher ground.

&&

LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537 3280 9552

$$

VIII.
3 follow-up statements
854 
WGUS84 KSHV 150114
FLSSHV


Flood Statement
National Weather Service Shreveport LA
814 PM CDT Mon Aug 14 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC499-160114-
/O.EXT.KSHV.FL.W.0072.000000T0000Z-170817T0448Z/
/QTMT2.1.ER.170814T2124Z.170815T1200Z.170816T1048Z.NO/
814 PM CDT Mon Aug 14 2017

The flood warning continues for
  the Lake Fork Creek Near Quitman.
* until Wednesday evening...or until the warning is cancelled.
* At  7:15 PM Monday The stage was 16.3 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16.0 feet. 
* Forecast...The river will continue rising to near 16.9 feet by 
  tomorrow morning. The river will fall below flood stage Wednesday 
  morning.
* Impact...at 16.0 feet...Expect minor lowland flooding problems. 
  Ranchers that may have cattle and equipment in the creek bottoms 
  should move them to higher ground.

&&

LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537 3280 9552

$$

25
607 
WGUS84 KSHV 151526
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1026 AM CDT Tue Aug 15 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC499-161526-
/O.EXT.KSHV.FL.W.0072.000000T0000Z-000000T0000Z/
/QTMT2.1.ER.170814T2124Z.170815T1345Z.000000T0000Z.NO/
1026 AM CDT Tue Aug 15 2017

...The flood warning extended until further notice...The flood 
warning continues for
  the Lake Fork Creek Near Quitman, Texas.
* until further notice...or until the warning is cancelled.
* At 1015 AM Tuesday The stage was 16.8 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 16 feet. 
* Forecast...Expect little change through early Wednesday 
  morning as the Lake Fork Creek crests at 16.8 feet due to 
  reservoir releases from Lake Fork.
* Impact...at 16.0 feet...Expect minor lowland flooding problems. 
  Ranchers that may have cattle and equipment in the creek bottoms 
  should move them to higher ground.

&&

LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537 3280 9552

$$

VIII.
152 
WGUS84 KSHV 161558
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1058 AM CDT Wed Aug 16 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC499-170930-
/O.EXT.KSHV.FL.W.0072.000000T0000Z-170817T0930Z/
/QTMT2.1.ER.170814T2124Z.170815T2245Z.170816T1530Z.NO/
1058 AM CDT Wed Aug 16 2017

The flood warning continues for
  the Lake Fork Creek Near Quitman, Texas.
* until late tonight...or until the warning is cancelled.
* At 1015 AM Wednesday the stage was 16.2 feet. 
* Minor flooding is occurring and no flooding is forecast.
* Flood stage is 16 feet. 
* Forecast...The creek will continue to fall to below flood stage by 
  late this Wednesday morning as reservoir releases curtail from
  Lake Fork.

&&

LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537 3280 9552

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Aug 14, 7:56 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 14, 7:56 AM CDT, 2 hours 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
756 AM CDT Mon Aug 14 2017

.UPDATE...
Quick zone update just sent to expand the likely pops across more
of NE TX, and increase pops a tad closer to the I-20 corridor of E
TX, to account for the continued Ewd progression of the N TX MCS
into E TX. This complex remains a bit elevated along the I-20
corridor, but more sfc based farther N towards the I-30 corridor
closer to the stationary front that remains just S of the Red
River in N TX, extending SE into extreme Ern TX and along the
AR/LA line. The latest run of the HRRR has finally caught on with
the ongoing convection (albeit still a bit too slow), with areas
along and just N of the sfc bndry likely to experience convection
continue this morning ahead of the Srn OK/N TX shortwave trough.
Did not make many other changes to the forecast, although max
temps may need to be lowered a tad in the scheduled mid/late
morning update should the rains persist.

Zone update already out...grids will be available shortly.

15

&&

.AVIATION...
For the 14/12Z TAF period, a range of MVFR/VFR conditions starting
out this period as widespread mid and highs blanket all terminals.
Some low stratus has developed just in the past few hours and will
result in intermittent MVFR cigs through late morning. Convection
is affecting TXK/ELD at TAF issuance with an additional convective
complex along the I-30/I-20 corridors just W/NW of TYR/GGG/SHV.
This complex may hold together long enough to affect these I-20
sites but confidence is still marginal farther east into north LA.
So have trended toward VCSH/VCTS at SHV/MLU/LFK later today with
TEMPO TSRA conditions elsewhere. Convection will gradually begin
to wane and diminish by this evening with convective debris clouds
lingering overnight. Low stratus will likely return around 15/09Z
to most sites so expect MVFR conditions once again on Tuesday AM.
Winds will trend southerly with the warm front retreating north as
speeds range from 6-12 kts during much of the period.

/19/

&&

.PREV DISCUSSION... /issued 505 AM CDT Mon Aug 14 2017/

DISCUSSION...
A narrow but extensive band of convection has fired early this
morning across portions of extreme NE TX/SE OK and much of SW AR,
just N of a stationary bndry that lingers from along the Red River
of N TX, extending SE to along the AR/LA border. Weak ripples
along the residual shortwave trough which moved through the region
Sunday, combined with enhanced warm advection/forcing along a H700
theta-e axis ahead of the approaching shortwave driving the
ongoing MCS across N TX/Srn OK, appear to be sustaining the
convection over the Nrn zones this morning, with locally heavy
rainfall noted given the weak steering currents N of the sfc
bndry, and high PW's of 2.1-2.4 inches. The 00Z NAM initialized
best on the current convection development, albeit a bit more
slowly, with the GFS somewhat similar suggesting that this
convection should ease NE with time this morning as the sfc front
begins to slowly shift N to near the Red River of SE OK into SW
AR this afternoon. However, the MCS to our W is a big fly in the
ointment, although the 06Z WRF suggests that this complex may stay
organized owed to modest frontal convergence across N TX such
that it may affect areas along and N of the bndry by mid morning
through early afternoon. Thus, have concentrated likely/high
chance pops today across extreme NE TX/SE OK and SW AR N of the
front, extending mid to low chance pops farther S closer to the
I-20 corridor of E TX/N LA should mesoscale bndry from the N TX
MCS tap into the higher instability noted S of the front. Still
can't rule out localized flash flooding this morning/early
afternoon across SE OK/SW AR given the wet grounds, slow movement
of the convection, and efficiency of the heavy rain, but the
limited threat precludes a Flash Flood Watch attm. Did also
consider a Heat Advisory for portions of Deep E TX/Ncntrl LA for
this afternoon, but given the current trends/continued ewd
progression of the N TX MCS, which may focus convection later
today, and certainly lead to increased cloud cover, will forego
the issuance of the Advisory attm.

Otherwise, the aforementioned stationary bndry looks to linger
across SE OK/SW AR tonight, with the short term progs suggesting
the potential for additional weak shortwave energy triggering sct
convection again late tonight near and N of the front. However,
the axis of more organized convection looks to remain just N of
the region over Ern OK/Cntrl AR, thus have maintained low chance
pops across the Nrn zones tonight, tapering pops to slight chance
just to the SW across portions of extreme NE TX/remainder of Srn
AR/extreme Nrn LA. This bndry should lift N of the region and wash
out Tuesday, with the progs continuing to suggest weak dirty
ridging aloft building W along the Gulf coast into LA. A weakness
along the wrn periphery of this ridge should result in the
potential for widely sct convection Tuesday afternoon over the Srn
and Ern sections of Ncntrl LA, diminishing during the evening with
the loss of heating. However, max temps will continue to trend
hotter with near normal temps in the mid 90s Tuesday, but limited
mixing of dewpoints will result in heat indices near or exceeding
105 degrees over portions of N LA/E TX, thus necessitating the
need for a Heat Advisory for these areas.

The upper ridging looks to expand farther W into TX Wednesday and
amplifying through the end of the week, resulting in greater
subsidence/hotter temps, and only isolated afternoon/early evening
convection, mainly over the Srn and Ern sections of Ncntrl LA.
Heat Advisory headlines may be needed over a larger portion of the
region by mid and late week, as the ridge holds firm, more typical
of August.

The 00Z ECMWF does suggest that this ridge may actually
weaken/retrograde W into TX as upper troughing digs/slides SE
across the MS Valley Friday night, resulting in a NW flow aloft
returning to the region. However, the GFS maintains the ridging in
place, albeit flatter and weaker yet a bit stronger than what was
noted with runs 24 hrs ago. Did keep slight chance/low chance pops
going Friday, with low chance pops across the Nrn and Ern zones
Friday through the weekend where the ridge would be weaker.
However, hot and humid conditions look to persist through the
remainder of the extended mainly away from any convection that is
able to develop.

Prelims to follow below...

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  93  77  95  78 /  30  20  20  10
MLU  90  75  93  75 /  30  20  30  10
DEQ  86  74  92  75 /  70  40  20  10
TXK  89  76  93  76 /  60  30  10  10
ELD  88  75  92  75 /  60  30  20  10
TYR  93  77  94  78 /  50  10  10  10
GGG  93  77  94  78 /  40  10  10  10
LFK  94  77  95  78 /  10  10  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15/19
Hazardous weather outlook, Aug 14, 6:02 AM CDT, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Shreveport LA
602 AM CDT Mon Aug 14 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-141700-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
602 AM CDT Mon Aug 14 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms that developed early this morning over
McCurtain County Oklahoma and much of Southwest Arkansas north of
a stationary front, are expected to gradually shift east northeast
out of the area later this morning. However, locally heavy
rainfall and the potential for localized flash flooding will
exist over portions of Southwest Arkansas this morning before the
storms exit the region. A complex of showers and thunderstorms
over Southern Oklahoma and North Texas will spread east into
Northeast Texas, Southeast Oklahoma, Southwest Arkansas by mid to
late morning, and possibly into extreme Northern Louisiana this
afternoon near the stationary front. Locally gusty winds, brief
heavy rainfall, which may result in minor flooding of low lying,
poor drainage areas, will be possible from these storms later
this morning and afternoon. While much of these showers and
thunderstorms should diminish this evening with the loss of
heating, additional isolated to widely scattered showers and
thunderstorms may redevelop late tonight over Southeast Oklahoma
and Southwest Arkansas near and north of the front as it drifts
north. In addition, temperatures across portions of Deep East
Texas and North Louisiana will climb into the mid 90s this
afternoon. When combined with the high humidity, afternoon heat
indices will near 105 degrees.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Isolated to widely scattered showers and thunderstorms will be
possible Tuesday afternoon over Southwest Arkansas and North
Louisiana. Locally gusty winds and brief heavy rainfall will be
possible in the stronger storms, which will diminish during the
evening. Meanwhile, an upper level ridge of high pressure will
build west into the region Tuesday through Friday, resulting in
temperatures climbing into the mid 90s over much of the region.
When combined with the high humidity, afternoon heat indices will
near or exceed 105 degrees each day. Isolated to scattered
showers and thunderstorms may return to the region this weekend,
as an upper level disturbance drops southeast across Arkansas and
the lower Mississippi Valley.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, spotter networks, and amateur
radio operators, may be needed today for rainfall reports and the
potential for localized flash flooding.

15

In the hours before

Local storm report, Aug 14, 7:55 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
755 AM CDT MON AUG 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     9 W HALL SUMMIT         32.17N 93.46W
08/11/2017                   RED RIVER          LA   BROADCAST MEDIA

            A ROOF WAS TORN OFF OF A HOME IN THE
            WESTDALE COMMUNITY. OTHER HOMES WERE DAMAGED
            ON BUNDRICK ROAD IN WESTDALE. A GRAIN BIN
            WAS ALSO DAMAGED.

&&

15

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.